South Carolina, 2004Damaging Winds in South Carolina, June 25, 2004
June 25, 2004 · NWS CAE · 10 events in 7 counties and zones
10 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 25, 1:15 PM EST, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 25, 1:15 PM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
215 PM EDT FRI JUN 25 2004
.SHORT TERM...
THIS AFTERNOON THROUGH SATURDAY...
UPPER LEVEL IMPULSE CURRENTLY MOVING UP INTO S TENN/NW ALA...
SPAWNING SURFACE LOW AND LOW LEVEL JET. RESULTANT ISENTROPIC LIFT
LEADING TO WIDESPREAD RAIN ACROSS TENN AND NC MOUNTAINS. FARTHER
SOUTH AND SOUTHEAST...MORE SUN AND MODERATE INSTABILITIES IN ADDITION
TO SURFACE TROUGH LEADING TO SCATTERED THUNDERSTORM DEVELOPMENT FROM
NC INTO UPSTATE SC...AND BACK ACROSS GA. LATEST SPC DAY ONE OUTLOOK
HAS PORTIONS OF THE FORECAST AREA (FA) IN A SLIGHT RISK FOR SEVERE.
CONCERN IS LOW TO MID LEVEL WIND FIELDS LEADING TO SOME DOWNBURST
WIND POTENTIAL IN SOME OF THE STRONGER STORMS.
MODELS HAVE IMPULSES MOVING NE...WITH THE FIRST ONE RIDING BY TO OUR
NORTH LATE TONIGHT/EARLY SAT. ETA HAS WEAK IMPULSE COMING UP FROM THE
SW SAT. GFS CONTINUES TO INDICATE STRONGER ONE...BUT IS SLOWER WITH
TIMING THIS RUN...COMING THROUGH SAT AFTERNOON INSTEAD OF EARLY
MORNING. GFS MAY BE SUFFERING FROM CONVECTIVE FEEDBACK PROBLEMS...
THOUGH HAS BEEN RELATIVELY CONSISTENT OF LATE. AT THE SURFACE...MAIN
FRONT TO STAY TO OUR NORTH SAT.
REGARDLESS OF TIMING/STRENGTH OF UPPER FEATURES...LOW LEVEL MOISTURE
AND DIURNAL HEATING SHOULD ALLOW FOR SCATTERED THUNDERSTORMS.
&&
.LONG TERM...
SUNDAY THROUGH FRIDAY...
ETA TRENDING FURTHER SOUTH ON FRONTAL POSITION AND COMING MORE IN
LINE WITH GFS...POSITION ACROSS CENTRAL FA LATE SAT NT/EARLY SUN.
GFS STRONGER WITH UPPER ENERGY/SFC LOW RIDING ACROSS SUNDAY
AFTERNOON. APPEARS FRONT TO LIFT OR STAY JUST NORTH OF FA
MON/TUE. 12Z GFS RUN BRINGS FRONT DOWN ACROSS THE SOUTHERN FA BY 12Z
WED. 00Z GFSLR AND LATEST HPC PROGS KEEP FRONT JUST TO OUR NORTH
THROUGH THE FORECAST PERIOD. AGAIN...WONT TRY TO WORRY ABOUT SPECIFIC
TIMING/STRENGTH OF MISCELLANEOUS FEATURES. BIG PICTURE INDICATES
PLENTIFUL MOISTURE...A LOW LEVEL BOUNDARY...AND POSSIBLY UPPER
ENERGY...WHICH SHOULD LEAD TO CHANCE POPS. WONT MAKE SIGNIFICANT
CHANGES TO EXTENDED RANGE...AND WILL GENERALLY GO WITH A
CLIMATLOGICAL FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLUMBIA 71 88 70 88 / 60 40 40 40
AUGUSTA 70 88 69 88 / 60 40 40 40
SUMTER 71 88 70 88 / 60 40 40 30
ORANGEBURG 72 89 71 88 / 60 40 40 40
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Jun 25, 4:12 AM EST, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
512 AM EDT FRI JUN 25 2004
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-260900-
AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC-
CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC-
LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA-
NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC-
SUMTER SC-
512 AM EDT FRI JUN 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.
.DAY ONE...
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND THIS
EVENING. MODERATE INSTABILITY COMBINED WITH AN UPPER LEVEL
DISTURBANCE WILL PRODUCE A FEW STRONG STORMS AND ISOLATED INSTANCES
OF DAMAGING WIND GUSTS. HEAVY RAINFALL IS ALSO POSSIBLE WITH AMOUNTS
OF 2 TO 3 INCHES. LOCALIZED FLOODING IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.
LM
In the hours before
Local storm report, Jun 25, 4:36 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
536 PM EDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG THOMSON 33.47N 82.50W
06/25/2004 MCDUFFIE GA LAW ENFORCEMENT
MCDUFFIE COUNTY SHERIFF REPORTED SEVERAL TREES AND
POWERLINES DOWN IN THOMSON AND AROUND COUNTY.
&&
DDSThunderstorm Wind, McCormick
- When
- June 25, 4:45 PM EST to 4:55 PM EST
- Where
- McCormick County, Clarks Hill
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.667, -82.183
Sheriff and Post Office reported trees down from Clarks Hill to Meriwether.
Thunderstorm Wind, Edgefield
- When
- June 25, 5:05 PM EST
- Where
- Edgefield County, Johnston
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.833, -81.783
Sheriff reported several trees down in and around Johnston.
Thunderstorm Wind, Saluda
- When
- June 25, 5:15 PM EST
- Where
- Saluda County, 10 mi E of Saluda
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.000, -81.600
SKYWARN spotter W4CW6 reported large branches down on hwy 378 detouring traffic.
Thunderstorm Wind, Aiken
- When
- June 25, 5:28 PM EST
- Where
- Aiken County, Graniteville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.567, -81.817
Sheriff reported several trees down in the Graniteville area.
Thunderstorm Wind, Aiken
- When
- June 25, 5:58 PM EST
- Where
- Aiken County, 2 mi NE of Wagener
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 33.670, -81.350
Aiken Electric reported trees and powerlines down northeast of Wagener.
Thunderstorm Wind, Lexington
- When
- June 25, 6:10 PM EST
- Where
- Lexington County, Pelion
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.767, -81.250
Emergency Management reported many trees and powerlines down in the Pelion area.
Thunderstorm Wind, Lexington
- When
- June 25, 6:20 PM EST
- Where
- Lexington County, 3 mi S of Columbia Arpt
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.880, -81.117
Home owner called and reported his roof was blown off half of his home and rain flooded into the upstairs.
Thunderstorm Wind, Richland
- When
- June 25, 6:35 PM EST
- Where
- Richland County, Columbia
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 34.000, -81.017
WLTX TV met reported wind gusts to 60mph.
Thunderstorm Wind, Richland
- When
- June 25, 6:45 PM EST
- Where
- Richland County, Columbia
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 34.000, -81.017
News media reported trees and powerlines down around Columbia.
Thunderstorm Wind, Sumter
- When
- June 25, 7:20 PM EST
- Where
- Sumter County, Dalzell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- POST OFFICE
- Coordinates
- 34.017, -80.483
Post Office reported large branches down around the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Texas, June 25, 2004$200,000 · 52 kt wind · 3 events
- Tornadoes and Damaging Winds in Virginia, June 25, 2004$23,000 · F1 · 10 events
- Flood in Alaska, June 25 to 26, 2004$100,000 · 1 event
- Lightning Strike in Florida, June 25, 2004$100,000 · 1 event
- Tornado in Idaho, June 25, 2004$100,000 · F0 · 1 event
- Flash Flood in South Carolina, June 25 to 26, 2004$100,000 · 1 event
- Flash Flooding and Damaging Wind in Texas, June 25, 2004$30,000 · 60 kt wind · 4 events
- Flooding in West Virginia, June 25, 2004$25,000 · 2 events
- Hail and Damaging Wind in Idaho, June 25, 2004$25,000 · 60 kt wind · 2 events
- Damaging Winds in Georgia, June 25, 2004$22,000 · 50 kt wind · 5 events
- Flash Flooding and Hail in New York, June 25, 20041 in hail · 7 events
- Flash Flooding and Hail in Texas, June 25, 200456 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5395214, 5395215, 5395297, 5395296, 5395298, 5395299, 5395300, 5395301, 5395302, 5395303.